TB Alert

1.25 yrs Post Tuberculosis treatment headache

my mom diagnosis with TB meningitis and started anti-TB drugs she recovers slowly and improved in 1 yrs no headache or seizure. its time to stop TB medicine but doctor did a mri scan and its shows abscess, doctor did MRS it confirm tuberculoma, doctor give a combination of TB medicine with MRI at each three month after 1.5yr more treatment brain tuberculoma abscess almost disappeared. doctor stop medicine and mom heath is good no major disability, minimul hearing loss.

its been 11 month no she is not taking any medince and she is in good health mentally and physically but since last 5 days she wake up with headache we give her pain killer for relief but we are very worried, IS TB relapsing?

her 3-1-2018 mri with contrass show normal brain scan and no tuberculoma

Its cold in indian in dec-jan, may be its beacause of cold or any other thing causing headache

please advise, we feared of relapsing of TB.

she complete her course of 30m as suggested by doctor (he is MD, DM and neurologist).

3 Replies

Dear Faizsh,

Your poor Mum, her battle with TB sounds particularly horrible. If you are worried that her TB has returned it is important that you speak to a doctor as soon as possible. Only someone with the correct medical training and access to your mother's full medical history would be able to judge the risk that her symptoms are TB.

If your mother took her medicine exactly as prescribed with no missed doses, and her doctor at the time was happy that she was clear of TB, then we can hope that her symptoms have another cause. However, it is possible for TB symptoms to return if the treatment was incorrect or incomplete. It is also possible that she could fall ill with TB again if she has been re-exposed to TB bacteria. There are also many other explanations for ongoing headaches. Either way, you really must speak to a doctor.

I hope this helps.

Best wishes,


1 like

Thank you for reply, recent MRI with report show good recovery and she completed her entire course without missing single dose (we know it because we give it to her). doctor also says it is because of some other reason he give her 1/2 amitriptyline at night before sleep for 5 days, since past 2 days her headache also reduce but not completely gone. we hope she do better in coming days.

doctor also says that there is very rare chance of relapse of TB and she also show no TB related symptoms like fever, vomiting etc.

once again thanks for reply


That's really good to hear. It sounds like you have given your Mum brilliant support and also have a good doctor. Hopefully things will start to look a lot brighter for your family.

1 like

You may also like...